Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 11, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at May 28, 2022, 2:15 PM CDT for 11 counties in Kansas. It took effect at May 29, 2022, 10:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 28, 2022, 2:15 PM CDT (19:15 UTC)
- In effect from
- May 29, 2022, 10:00 AM CDT
- Expired
- May 29, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Geary County, KS, Lyon County, KS, Morris County, KS, Osage County, KS, Ottawa County, KS, Riley County, KS, Wabaunsee County, KS
The radar
The Topeka radar (KTWX), 40 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1898 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710 WWUS73 KTOP 281915 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 215 PM CDT Sat May 28 2022 KSZ020>022-034>038-054-290900- /O.NEW.KTOP.WI.Y.0011.220529T1500Z-220530T0100Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- Including the cities of Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Emporia 215 PM CDT Sat May 28 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Cloud, Clay, Riley, Ottawa, Dickinson, Geary, Morris, Wabaunsee and Lyon Counties. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Gusty winds could also cause problems for boaters on area lakes this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
780 WWUS73 KTOP 290119 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 819 PM CDT Sat May 28 2022 KSZ055-058-291200- /O.EXA.KTOP.WI.Y.0011.220529T1500Z-220530T0100Z/ Osage-Coffey- Including the cities of Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, and Lebo 819 PM CDT Sat May 28 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Osage and Coffey Counties. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds could also cause problems for boaters on area lakes this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ020>022-034>038-054-291200- /O.CON.KTOP.WI.Y.0011.220529T1500Z-220530T0100Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- Including the cities of Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, and Emporia 819 PM CDT Sat May 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Lyon, Geary, Wabaunsee, Dickinson, Cloud, Morris, Clay, Riley and Ottawa Counties. * WHEN...From 10 AM to 8 PM CDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Travel could be difficult for high profile vehicles. * ADDITIONAL DETAILS...Gusty winds could also cause problems for boaters on area lakes this weekend. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
716 WWUS73 KTOP 290855 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 355 AM CDT Sun May 29 2022 KSZ020>022-034>038-054-055-058-300100- /O.CON.KTOP.WI.Y.0011.220529T1500Z-220530T0100Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- Osage-Coffey- Including the cities of Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, and Lebo 355 AM CDT Sun May 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds around 30 mph with gusts up to around 40 mph expected. * WHERE...Portions of central, east central, north central and northeast Kansas. * WHEN...From 10 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
590 WWUS73 KTOP 300054 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 754 PM CDT Sun May 29 2022 KSZ020>022-034>038-054-055-058-300200- /O.EXP.KTOP.WI.Y.0011.000000T0000Z-220530T0100Z/ Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-Wabaunsee-Lyon- Osage-Coffey- Including the cities of Concordia, Clay Center, Manhattan, Minneapolis, Bennington, Abilene, Herington, Junction City, Council Grove, Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico, Emporia, Osage City, Carbondale, Lyndon, Burlingame, Overbrook, Burlington, and Lebo 754 PM CDT Sun May 29 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds across the advisory area have generally remained below advisory criteria for several hours. Some stronger gusts may still occur tonight after sunset but widespread sustained winds and stronger gusts are likely to be short lived and isolated. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at May 28, 12:39 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 28, 12:39 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1239 PM CDT Sat May 28 2022 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 341 AM CDT Sat May 28 2022 Key Messages: - Heating through Memorial Day - Severe storms possible late Sunday and again on Memorial Day - Locally heavy rainfall possible Tuesday and Tuesday night Scattered showers and thunderstorms were moving eastward across central and north central Kansas at 0745Z ahead of a mid level shortwave within an area of 700-400mb differential vorticity advection, deep layer convergence and weak 700mb frontogenesis. HRRR seems to have a grasp and have adjusted pops through early morning to account for the elevated convection. Expect the elevated convection to move out of east central Kansas by 15Z this morning, giving way to mostly sunny skies. Thermal ridge builds into north central and northeast Kansas today with highs reaching the lower 90s in north central Kansas to the mid 80s in far east central Kansas. Sunday the thermal axis expands into northeast and east central Kansas withing southwest flow aloft as large scale trough remains over the western states. Sunday afternoon a front and dryline over northwest Kansas into north central Nebraska will be in place as energy ejects northeast out of the base of the western trough into Nebraska and exit region of the upper jet increases lift. Scattered convection may develop along the boundary and move northeast into Nebraska. WIth the better dynamics and forcing expected northwest and north of north central Kansas potential for a few storms in north central Kansas is low, but any storms that move into the area could have damaging wind gusts as forecast soundings show inverted V profile. Memorial Day is shaping up to be decent into the early afternoon hours, then chances for convection will increase near a dryline in north central Kansas. Model soundings show the capping inversion eroding in the late afternoon hours with around 3000 J/kg of SBCAPE, and near 50kts of effective shear. Storms that develop will move quickly off to the northeast off the dryline, then later form into a line and move across the cwa. Forecast hodographs show increasing tornado potential into the early evening hours. Large hail and damaging winds will be the main hazards along with a few tornadoes possible. Highs once gain reach around 90 across the area with gusty south winds expected. Additional convection is expected on Tuesday near a frontal boundary extending from Iowa southwest into south central Kansas. The fronts location may likely change across the cwa in later forecast runs. Locally heavy rainfall will also be possible Tuesday night near and south of the boundary as precipitable water increases to nearly two inches with good moisture transport forecast into east central Kansas. Another mid level wave is forecast to move through the area Wednesday keeping chances for rain in the forecast. Thursday and Friday are looking dry next week with high pressure building in with west northwest mid level flow. Temperatures for the last half of next week will be in the 70s. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1238 PM CDT Sat May 28 2022 VFR conditions continue with winds being the main aviation concern. South winds will remain strong through the period, sustained 15-20 kt with gusts mainly 25-30 kt, though there could be a few higher gusts this afternoon and again tomorrow afternoon. Gusts may decrease slightly this evening. There could be LLWS overnight as the LLJ increases to 50-55 kt; however, with gusts looking to remain around 20 kt or more, have left this out for now. Future shifts will need to monitor if winds around 2 kft trend stronger. Will also monitor a small possibility of elevated showers or storms late in the period similar to this morning, but confidence is far too low to include in TAFs. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...53 AVIATION...Picha
Hazardous weather outlook, May 28, 3:49 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 349 AM CDT Sat May 28 2022 KSZ008>012-020>024-026-034>040-054>056-058-059-290900- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 349 AM CDT Sat May 28 2022 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms with gusty winds will be possible through mid morning across northeast and east central Kansas. The storms are not expected to be severe. Minor flooding is forecast to continue on the Cottonwood River near Emporia today. See statements for the latest river forecasts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated severe storms will be possible near the Nebraska border in north central Kansas Sunday evening. Severe storms will be possible across the entire outlook area on Kansas Monday late afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/media/top/DssPacket.pdf
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 5:06 AM CDT | Special Weather Statement | TOP | Geary, Morris, Riley | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.